3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Diet Central > Packaged Meals and Clinics - Nutrisystem, Medifast, Jenny Craig, Etc > Ideal Protein Diet

Potassium

Reply
 
Thread Tools
Old 01-06-2013, 06:41 PM   #1
Junior Member
 
Join Date: Sep 2011
Location: Boston Ma.
Posts: 17

Default Potassium

Hi Everyone,

I take 20 mg of Lisinopril for BP. My sister is on the same med too. She is starting IP and her MD told her not to take the IP Potassium supplement because the BP med I'm on increases potassium levels. The MD also said not to take the multi vitamin if it has Potassium in it.
My IP center knows I'm on lisinopril but they never mentioned anything to me. I will ask my MD when I can.
Does anyone have any experience with this? Any info appreciated.

Thanks
mat240 is offline   Reply With Quote
Old 01-06-2013, 06:50 PM   #2
Started IP: Nov. 2, 2012
 
Tziri's Avatar
 
Join Date: Dec 2012
Location: Washington
Posts: 344

S/C/G: 326/Ticker/175

Height: 5'8''

Default

I'm on 2 pills that increase potassium levels. My MD ended up taking me off the potassium pill as well. It was making me very nauseated every time I took it. My MD did not tell me to quit taking it until after she ran blood tests. I've been off it for a month and she is running another potassium test next week to make sure my levels are still normal.

I do take the multi-vitamin though.
Tziri is offline   Reply With Quote
Old 01-06-2013, 06:52 PM   #3
Junior Member
 
Join Date: Sep 2011
Location: Boston Ma.
Posts: 17

Default

Quote:
Originally Posted by Tziri View Post
I'm on 2 pills that increase potassium levels. My MD ended up taking me off the potassium pill as well. It was making me very nauseated every time I took it. My MD did not tell me to quit taking it until after she ran blood tests. I've been off it for a month and she is running another potassium test next week to make sure my levels are still normal.

I do take the multi-vitamin though.
I'm going to check with my MD also. Thanks for sharing.
mat240 is offline   Reply With Quote
Old 01-06-2013, 10:27 PM   #4
Reboot 9/2014
 
scorbett1103's Avatar
 
Join Date: Jul 2012
Location: Massachusetts
Posts: 4,856

S/C/G: 198.6/173/165

Height: 5' 8"

Default

Always check with your doctor. Most IP coaches are NOT medical professionals, and even fewer are general practitioners who could give you real, accurate medical advice on medication interaction.
__________________
scorbett1103 is offline   Reply With Quote
Old 01-08-2013, 03:42 PM   #5
Senior Member
 
Join Date: Nov 2012
Posts: 282

S/C/G: 177.6/165.4/140

Height: 5'5''

Default

As an ICU nurse I say be very careful with potassium. Overloads of it can be dangerous and even lethal. Please let your MD know about what you are taking and have your blood levels monitored closely!
DJ72 is offline   Reply With Quote
Old 01-08-2013, 04:02 PM   #6
Started IP 01/01/13
 
RareBird's Avatar
 
Join Date: Dec 2012
Location: Massachusetts
Posts: 97

S/C/G: H-247/S-187.2/ C-137.2/G-125

Height: 5'2"

Default

Quote:
Originally Posted by mat240 View Post
Hi Everyone,

I take 20 mg of Lisinopril for BP. My sister is on the same med too. She is starting IP and her MD told her not to take the IP Potassium supplement because the BP med I'm on increases potassium levels. The MD also said not to take the multi vitamin if it has Potassium in it.
My IP center knows I'm on lisinopril but they never mentioned anything to me. I will ask my MD when I can.
Does anyone have any experience with this? Any info appreciated.

Thanks
Wow. I'm on Lisinopril also and this is my first week doing IP... with alternatives and without a coach. Thank you for pointing this out. I'll be checking with my MD also.
__________________



W01:-5.0 W10:-1.8 W19:-1.4 W31:-2.4
W02:-2.4 W11:-2.2 W20:-0.4 W33:-0.8
W03:-2.2 W12:-1.4 W21:-1.4 W35:-0.4
W04:-2.8 W13:-1.8 W22:-1.6
W05:-2.4 W14:-2.0 W23:-0.6
W06:-2.2 W15:-1.2 W24:-1.0
W07:-1.4 W16:-2.0 W25:-1.2
W08:-1.6 W17:-1.0 W29:-1.2
W09:-2.2 W18:-0.8 W30:-1.2
RareBird is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


All times are GMT -4. The time now is 06:53 AM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2015, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2